MAUDE Adverse Event Report: MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE

MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE
Model Number GW1420040
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis.The details of the event were forwarded to terumo, the actual device manufacturer.A supplemental report with the results of their investigation and device history records search will be submitted when their investigation is complete.
 
Event or Problem Description
It was reported that a patient who had a coiling procedure performed later developed foreign body related vasculitis some months after the procedure.Filamentous components from foreign objects could be verified, but not the real origin; a traxcess guidewire was one of many devices used during the procedure.It was stated that the filamentous components showed "basophil characteristics" and a casual relationship between the vasculitis and the traxcess could not be verified.The patient is reported to be doing "ok.".
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The actual device was not returned for analysis; therefore, a product evaluation could not be performed and a casual relationship between the vasculitis and the traxcess could not be verified.

Brand Name
TRAXCESS 14 GUIDEWIRE (14 IN.)
Common Device Name
CATHETER, GUIDE WIRE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12584565
Report Number2032493-2021-00396
Device Sequence Number17043580
Product Code MOF
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)201124(17)231031(10)201124
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K133725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGW1420040
Device Catalogue NumberGW1420040
Device Lot Number201124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown